Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 3, NWS Albany, NY

March 8, 2008Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut; Columbia County, Rensselaer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Mar 8, 2008, 8:01 PM EST for Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut; Columbia County, Rensselaer County, New York. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2008, 8:01 PM EST (01:01 UTC)
Expired
Mar 8, 2008, 8:45 PM EST
In force
44 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 80 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 8:07 PM ESTTSTM WND DMGCheshire, MATREE AND WIRES DOWN.
Mar 8, 8:10 PM ESTTSTM WND DMGStockbridge, MALARGE TREE LIMB AND WIRES DOWN
Mar 8, 8:12 PM ESTTSTM WND DMGSheffield, MATREE REPORTED DOWN.
Mar 8, 8:30 PM ESTTSTM WND DMGFalls Village, CTSEVERAL TREES DOWN ON RT 7

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 649 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
418 m above ground
0-6 km bulk shear
118 kt
0-1 km storm-relative helicity
649 m²/s²
0-3 km storm-relative helicity
644 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 090102
SVRALY
CTC005-MAC003-NYC021-083-090145-
/O.NEW.KALY.SV.W.0003.080309T0101Z-080309T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
801 PM EST SAT MAR 8 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 845 PM EST

* AT 756 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM VALATIE TO CANAAN...OR ALONG A
  LINE EXTENDING FROM NASSAU TO 12 MILES SOUTH OF GREAT BARRINGTON...
  AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW LEBANON...NORFOLK AND LENOX BY 810 PM EST...
  HANCOCK...SANDISFIELD...PITTSFIELD AND LEE BY 815 PM EST...
  OTIS BY 820 PM EST...
  CHESHIRE AND BECKET BY 825 PM EST...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4189 7346 4204 7349 4205 7354 4254 7377
      4260 7376 4271 7294 4240 7298 4237 7301
      4237 7305 4233 7305 4231 7299 4215 7301
      4214 7305 4210 7306 4203 7300 4200 7301
TIME...MOT...LOC 0101Z 260DEG 44KT 4245 7351 4204 7335

$$

FRUGIS/KL
2 follow-up statements
000 
WWUS51 KALY 090121
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
819 PM EST SAT MAR 8 2008

NYC021-090129-
/O.CAN.KALY.SV.W.0003.000000T0000Z-080309T0145Z/
COLUMBIA NY-
819 PM EST SAT MAR 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLUMBIA COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED EASTWARD...THUS THE SEVERE THUNDERSTORM 
WARNING FOR EASTERN COLUMBIA COUNTY HAS BEEN CANCELLED.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4189 7346 4216 7348 4250 7335 4249 7346
      4262 7361 4271 7294 4240 7298 4237 7301
      4237 7305 4233 7305 4231 7299 4215 7301
      4214 7305 4210 7306 4203 7300 4200 7301
TIME...MOT...LOC 0119Z 260DEG 44KT 4248 7321 4207 7306

$$

CTC005-MAC003-NYC083-090145-
/O.CON.KALY.SV.W.0003.000000T0000Z-080309T0145Z/
RENSSELAER NY-BERKSHIRE MA-LITCHFIELD CT-
819 PM EST SAT MAR 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EST
FOR NORTHWESTERN LITCHFIELD...BERKSHIRE AND SOUTHEASTERN RENSSELAER
COUNTIES...

AT 814 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PITTSFIELD TO FREE
QUARTER...OR ALONG A LINE EXTENDING FROM PITTSFIELD TO 14 MILES
SOUTHEAST OF GREAT BARRINGTON...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CHESHIRE...HINSDALE...EAST OTIS AND BONNY RIGG CORNERS BY 825 PM
  EST...
  WINDSOR...SAVOY...PERU AND 7 MILES SOUTH OF SAVOY CENTER BY 830 PM
  EST...
  BRIER BY 835 PM EST...

TREE DAMAGE HAS BEEN REPORTED IN SALISBURY IN NORTHEASTERN 
LITCHFIELD COUNTY CONNECTICUT...AS WELL AS IN SHEFFIELD IN SOUTHERN 
BERKSHIRE COUNTY MASSACHUSETTS. THIS IS A DANGEROUS STORM...SEEK 
SAFE SHELTER AND STAY AWAY FROM WINDOWS

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4189 7346 4216 7348 4250 7335 4249 7346
      4262 7361 4271 7294 4240 7298 4237 7301
      4237 7305 4233 7305 4231 7299 4215 7301
      4214 7305 4210 7306 4203 7300 4200 7301
TIME...MOT...LOC 0119Z 260DEG 44KT 4248 7321 4207 7306

$$

FRUGIS
000 
WWUS51 KALY 090146
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
846 PM EST SAT MAR 8 2008

CTC005-MAC003-NYC083-090156-
/O.EXP.KALY.SV.W.0003.000000T0000Z-080309T0145Z/
RENSSELAER NY-BERKSHIRE MA-LITCHFIELD CT-
846 PM EST SAT MAR 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LITCHFIELD...
BERKSHIRE AND SOUTHEASTERN RENSSELAER COUNTIES HAS EXPIRED...

THE LINE OF SEVERE THUNDERSTORMS OVER THE REGION HAS WEAKENED AND 
MOVED EASTWARD...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4189 7346 4216 7348 4250 7335 4249 7346
      4262 7361 4271 7294 4240 7298 4237 7301
      4237 7305 4233 7305 4231 7299 4215 7301
      4214 7305 4210 7306 4203 7300 4200 7301
TIME...MOT...LOC 0121Z 260DEG 44KT 4248 7317 4207 7303

$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:50 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 8, 6:50 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
650 PM EST SAT MAR 8 2008

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM EASTERN
PENNSYLVANIA...INTO NORTHERN NEW ENGLAND OVERNIGHT. THIS WILL
PRODUCE HEAVY RAIN ACROSS SOUTHERN AND CENTRAL AREAS...AND A WINTRY
MIX ACROSS THE ADIRONDACKS AND PORTIONS OF THE MOHAWK VALLEY THIS
EVENING. PRECIPITATION WILL CHANGE TO SNOW BEFORE ENDING AFTER
MIDNIGHT. WINDY AND COLD CONDITIONS...ALONG WITH SCATTERED SNOW
SHOWERS WILL OCCUR IN THE WAKE OF THE STORM SYSTEM FOR SUNDAY. FAIR
CONDITIONS...ALONG WITH COLDER THAN NORMAL TEMPERATURES WILL LINGER
INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A VERY COMPLEX SCENARIO CONTINUES TO UNFOLD ACROSS OUR FORECAST AREA
AS OF 415 PM EST. AS LOW PRESSURE CONTINUES TO DEEPEN RAPIDLY OVER
EASTERN PA...SHALLOW COLD POOL HAS OOZED SOUTH INTO PORTIONS OF THE
UPPER HUDSON VALLEY REGION...AND FOR AREAS NORTH OF THE MOHAWK
RIVER. THIS HAS ALLOWED FOR POCKETS OF FREEZING RAIN TO
DEVELOP...ESPECIALLY ON COLDER SURFACES WITHIN ELEVATIONS BETWEEN
500 AND 1500 FEET. ELSEWHERE...MODERATE TO HVY RAIN CONTINUES ACROSS
CENTRAL AND SE PORTION OF THE REGION...ALONG WITH EMBEDDED RUMBLES
OF THUNDER.

OVER THE NEXT FEW HOURS...THROUGH 00Z/SUN...EXPECT AFOREMENTIONED
SHALLOW COLD POOL TO GRADUALLY ERODE A BIT...ALLOWING P-TYPE TO
BECOME PLAIN RAIN AGAIN IN MOST AREAS BY 00Z/SUN. IN THE
MEANTIME...WITH THE EXPECTATION OF AT LEAST SOME AREAS OF FREEZING
RAIN...HAVE ISSUED A WINTER WX ADVISORY...WITH GREATEST THREAT FOR
ICING ACROSS HIGHER TERRAIN ACROSS THE HELDERBERGS/WESTERN MOHAWK
VALLEY INTO THE UPPER HUDSON VALLEY. HOWEVER...AS SFC LOW APPROACHES
FROM SW...ENOUGH WARM AIR SHOULD ERODE THE COLD LAYER...ESP FOR
EASTERN PORTIONS OF THIS REGION.

MEANWHILE...ACROSS THE WARNING AREA...ICING HAS THUS FAR BEEN
RESERVED FOR HIGHER ELEVATIONS. HOWEVER...THE EXPECTATION IS FOR
COLDER SUBFREEZING AIR TO CONTINUE TO SEEP INTO THESE
REGIONS...ALLOWING FOR ADDITIONAL ICING.

AS FOR PRECIP INTENSITY...A LULL WILL CONTINUE TO SWING NE ACROSS
THE REGION OVER THE NEXT HOUR OR TWO...BEFORE ANOTHER BAND...SOME
CONTAINING ELEVATED CONVECTIVE ELEMENTS...ALSO SWINGS BACK
NORTHEAST. EXPECT SEVERAL ROUNDS OF PRECIP THROUGH 00Z/SUN...IN THIS
BANDED FORM.

AFTER 00Z/SUN...A TRANSITION TO SNOW IS EXPECTED FROM NW TO SE...AS
MID LEVELS COOL WITH APPROACH OF UPPER LEVEL LOW. THIS WILL MAINLY
OCCUR TOWARD...AND ESPECIALLY AFTER MIDNIGHT. SNOW COULD BRIEFLY
FALL HEAVILY ACROSS FAR NW AREAS...WHERE A QUICK ADDITIONAL 3-6
INCHES IS POSSIBLE. FURTHER S/E...MOST AMOUNTS SHOULD GENERALLY
AVERAGE UNDER AN INCH. SNOW SHOWERS WILL LINGER THROUGH SUN MORNING
ACROSS N/W AREAS.

OTHER BIG STORY FOR LATER TONIGHT WILL BE THE DRAMATIC INCREASE IN
WEST TO NORTHWEST WINDS AFTER MIDNIGHT...AS STRONG PRESSURE RISES
COMBINE WITH DEEPENING UNIDIRECTIONAL ALIGNMENT OF WINDS...AND COLD
ADVECTION. AT THIS TIME...HAVE ISSUED WIND ADVISORY FOR ENTIRE
REGION...FOR EXPECTED GUSTS OF 40-50 MPH. STRONGEST WINDS ARE LIKELY
WITHIN THE MOHAWK VALLEY...EXTENDING INTO THE CAPITAL REGION...WHERE
SOME GUSTS MAY REACH 50-55 MPH. DUE TO THE SATURATED GROUND
CONDITIONS PRESENT ACROSS MUCH OF THE REGION...DOWNED TREES MAY BE
COMMON...DESPITE WIND GUSTS REMAINING WITHIN ADVISORY RANGE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUN...VERY WINDY CONDITIONS WILL CONTINUE TO SUN...WITH STRONGEST
GUSTS EXPECTED THROUGH EARLY AFTERNOON. OTHERWISE...EXPECT NUMEROUS
SNOW SHOWERS/FLURRIES ACROSS THE REGION. FOR NW AREAS...AN INCH OR
TWO OF SNOWFALL COULD OCCUR ACROSS THE S/W ADIRONDACKS INTO THE
WESTERN MOHAWK VALLEY...WHERE OROGRAPHIC EFFECTS WILL DOMINATE.
HOWEVER...RATHER STRONG INVERSION AROUND 5000 FT SHOULD LIMIT
OVERALL VERTICAL EXTENT...AND POTENTIAL STRENGTH OF SNOWBANDS. IN
ADDITION...CLIMATOLOGY ALSO FAVORS DIURNAL MIN FOR ORGANIZED
SNOWBAND DEVELOPMENT...AS STEEP LOW LEVEL LAPSE RATES USUALLY
ENTRAIN DRY AIR...CREATING MORE CELLULAR NATURE TO LE SNOW.
OTHERWISE...EXPECT MAXES TO GENERALLY HOLD IN THE TEENS AND 20S
ACROSS HIGHER ELEVATIONS...WITH LOWER/MID 30S ACROSS THE
VALLEYS...AND POSSIBLY NEAR 40 IN VALLEY REGIONS OF THE MID HUDSON
VALLEY.

SUN NT...WINDS WILL GRADUALLY SUBSIDE. HOWEVER...CURRENT THINKING IS
FOR CLOUDS TO PERSIST ACROSS NORTHERN AREAS...WHICH MAY LIMIT
POTENTIAL FREE FALL OF TEMPS. THEREFORE...HAVE INDICATED MINS WARMER
THAN MOST MOS INDICATE.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
ACTIVE WEATHER PATTERN CONTINUES BUT NOT AS INTENSE WITH A COUPLE OF
STORMS FOR THE LONG TERM PERIOD. START OUT DRY MONDAY INTO TUESDAY
WITH BROAD SURFACE RIDGING WITH LONGWAVE TROUGH STILL OVER REGION.
ANOTHER NORTHERN STREAM SYSTEM WILL MOVE THROUGH AREA WEDNESDAY. THE
MODEL SOLUTIONS VARY WITH AMPLITUDE OF SHORT WAVE/TROUGH MOVING
THROUGH WHICH RESULTS IN A SPREAD OF SYSTEM TIMING AND STRENGTH.
RIDGING AT SURFACE AND ALOFT EXPECTED FOR WEDNESDAY NIGHT AND
THURSDAY WITH ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE WEST.
THIS SYSTEM HAS NORTHERN AND SOUTHERN STREAM COMPONENTS. HOW THEY
INTERACT OR DO NOT MAKES A BIG DIFFERENCE IN THE DETAILS OF THE
FORECAST. GEFS ENSEMBLES INDICATE A 30-50 PERCENT CHANCE OF A 0.50
INCH OF QPF IN 24 HOURS WITH THIS SYSTEM. THE NORTHERN STREAM LOW
EXPECTED TO PASS TO OUR NORTH. HOWEVER...THE DIFFERENCES IN THE
MODEL SOLUTIONS ARE MUCH GREATER WITH THE SOUTHERN STREAM ENERGY AS
IT MOVES ACROSS THE SOUTHEASTERN STATES...SO FORECAST CONFIDENCE IS
LOW. FOLLOWED HPC LEAD HANDLING SYSTEM.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
WIDESPREAD IFR TO MVFR CONDITIONS EXPECTED THROUGH AT LEAST 04Z/SUN.
A LINE CONVECTIVE ELEMENTS...CONTAINING HEAVY RAIN SHOWERS ALONG
WITH ISOLATED THUNDERSTORMS...WILL AFFECT TAF SITES THROUGH AT LEAST
02Z/SUN...WITH BEST CHC FOR LIGHTNING AT KPOU AND KALB. SHOWERS WILL
THEN BRIEFLY TAPER OFF BETWEEN 02Z-04Z/SUN...BEFORE ONE FINAL BAND
MOVES ACROSS WITH COLD/OCCLUDED FRONT. BEHIND FRONT...WINDS WILL
SHIFT INTO THE SW TO W...AND INCREASE DRAMATICALLY...WITH SUSTAINED
SPEEDS OF 20-35 MPH...WITH POSSIBLE GUSTS EXCEEDING 45 MPH...ESP AT
KALB. THESE GUSTY WINDS WILL PERSIST THROUGH MUCH OF SUNDAY.

AS FOR P-TYPE...EXPECT MAINLY RAIN THROUGH 02Z/SUN...THEN SHOWERS OF
RAIN MAY MIX WITH...AND EVENTUALLY CHANGE TO SNOW AFTER 04Z/SUN.
SNOW SHOWERS MAY BRIEFLY INCREASE IN INTENSITY/COVERAGE BETWEEN
04Z-06Z/SUN...BEFORE BECOMING MORE SCATTERED THEREAFTER. ANY HEAVIER
SNOW SHOWERS COULD CONTAIN LOCALIZED IFR RESTRICTIONS. SNOW SHOWERS
SHOULD BECOME MORE ISOLATED BY SUN AFTERNOON.

.OUTLOOK.
SUN...WIND. VFR-MVFR...SNOW SHOWERS POSSIBLE.
MON/TUE/WED...VFR...NO SIGNIFICANT WX.

&&

.HYDROLOGY...
FLOOD WATCH CONTINUES THROUGH LATE TONIGHT.

HAVE HAD WIDESPREAD 1 TO 2 INCHES OF RAINFALL...REFER TO PUBLIC
INFORMATION STATEMENT. THERE IS WIDESPREAD FLOODING OCCURRING ACROSS
THE EASTERN CATSKILLS...MID HUDSON VALLEY...LITCHFIELD COUNTY AND
THE BERKSHIRES. NUMEROUS ROADS ARE CLOSED DUE TO FLOODING. OUTSIDE
THE ADIRONDACKS...MANY RIVER FORECAST POINTS EXPECTED TO REACH OR
EXCEED FLOOD STAGE....WITH HEADWATERS OCCURRING THIS EVENING AND
LARGER STEM RIVERS SUNDAY.

REFER TO OUR ADVANCED HYDROLOGIC PREDICTION SERIES /AHPS/ PAGES ON
THE WEB FOR DETAILS AND UPDATES.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 5 AM EDT SUNDAY FOR CTZ001-013.
     WIND ADVISORY FROM MIDNIGHT EST TONIGHT TO 5 PM EDT SUNDAY FOR
     CTZ001-013.
NY...FLOOD WATCH UNTIL 5 AM EDT SUNDAY FOR NYZ038>041-043-047>054-
     058>061-063>066-082>084.
     WIND ADVISORY FROM MIDNIGHT EST TONIGHT TO 5 PM EDT SUNDAY FOR
     NYZ032-033-038>043-047>054-058>061-063>066-082>084.
     WINTER WEATHER ADVISORY UNTIL 5 AM EDT SUNDAY FOR NYZ038>041-
     043-047-048-050-051-082>084.
     WINTER STORM WARNING UNTIL 5 AM EDT SUNDAY FOR NYZ032-033-042.
MA...FLOOD WATCH UNTIL 5 AM EDT SUNDAY FOR MAZ001-025.
     WIND ADVISORY FROM MIDNIGHT EST TONIGHT TO 5 PM EDT SUNDAY FOR
     MAZ001-025.
VT...FLOOD WATCH UNTIL 5 AM EDT SUNDAY FOR VTZ013>015.
     WIND ADVISORY FROM MIDNIGHT EST TONIGHT TO 5 PM EDT SUNDAY FOR
     VTZ013>015.
     WINTER WEATHER ADVISORY UNTIL 5 AM EDT SUNDAY FOR VTZ013>015.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...IAA
AVIATION...KGS
HYDROLOGY...IAA
Hazardous weather outlook, Mar 8, 6:11 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EST SAT MAR 8 2008

NYZ032-033-042-091200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
611 PM EST SAT MAR 8 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST TONIGHT TO 5 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY ICE...SLEET OR SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

NYZ038>041-043-047-048-050-051-082>084-VTZ013>015-091200-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
611 PM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT UNTIL 5 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST TONIGHT TO 5 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE THE MOHAWK
VALLEY...SCHOHARIE VALLEY...HELDERBERGS...SARATOGA...SOUTHEAST
WARREN AND WASHINGTON COUNTIES AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY ICE...SLEET OR SNOW ACCUMULATIONS AND
EXCESSIVE RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE.

CTZ001-013-MAZ001-025-NYZ049-052>054-058>061-063>066-091200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN SCHENECTADY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
611 PM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT UNTIL 5 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST TONIGHT TO 5 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID
HUDSON VALLEY...CAPITALDISTRICT...THE BERKSHIRES AND LITCHFIELD COUNTY.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT EXCESSIVE RAINFALL OR FLOODING TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Mar 8, 5:16 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EST SAT MAR 8 2008

NYZ032-038-082245-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
516 PM EST SAT MAR 8 2008

...A LINE OF STRONG THUNDERSTORMS MOVING INTO HERKIMER COUNTY...

AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR POLAND...OR ABOUT 7 MILES SOUTH OF HINCKLEY...AND MOVING
NORTHEAST AT 55 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHWOOD BY 520 PM EST
OHIO BY 525 PM EST

RAINFALL AMOUNTS OF A QUARTER OF AN INCH TO HALF AN INCH WILL OCCUR
IN LESS THAN AN HOUR.

TAW
Special weather statement, Mar 8, 5:50 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
550 PM EST SAT MAR 8 2008

NYZ032-033-082330-
HAMILTON NY-NORTHERN HERKIMER NY-
550 PM EST SAT MAR 8 2008

...A LINE OF STRONG THUNDERSTORMS IN NORTHERN HERKIMER COUNTY MOVING
INTO WESTERN HAMILTON COUNTY...

AT 547 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 45 MPH.  THIS STORM
WAS LOCATED 16 MILES SOUTHEAST OF MCKEEVER...OR ABOUT 9 MILES
NORTHEAST OF HINCKLEY...AND MOVING NORTH NORTHEAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...
8 MILES EAST OF MCKEEVER BY 600 PM EST
OLD FORGE...NICKS LAKE CAMPGROUND AND 6 MILES WEST OF LIMEKILN LAKE
CAMPGROUND BY 605 PM EST
BIG MOOSE...ALGER ISLAND PUBLIC CAMPGROUND...EAGLE BAY AND 6 MILES
WEST OF INLET BY 610 PM EST

TAW
Special weather statement, Mar 8, 6:28 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EST SAT MAR 8 2008

NYZ058-063-090015-
WESTERN GREENE NY-WESTERN ULSTER NY-
628 PM EST SAT MAR 8 2008

...A LINE OF HEAVY SHOWERS MOVING FROM ULSTER INTO GREENE COUNTY...

AT 628 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS UP TO 45 MPH
MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WOODLAND VALLEY
CAMPGROUND...OR ABOUT 15 MILES NORTHEAST OF GRAHAMSVILLE...AND
MOVING NORTH TO NORTHEAST AT CLOSE TO 65 MPH. RAINFALL RATES OF UP
TO ONE HALF INCH PER HOUR IS POSSIBLE WITHIN THIS BAND OF SHOWERS.
IN ADDITION...A RUMBLE OR TWO OF THUNDER CANNOT BE RULED OUT.

THE LINE OF SHOWERS WILL BE NEAR...
HUNTER BY 630 PM
WINDHAM BY 635 PM

FRUGIS
Local storm report, Mar 8, 6:37 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
637 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLOOD            ULSTERVILLE             41.63N 74.34W
03/08/2008                   ULSTER             NY   TRAINED SPOTTER

            ULSTERVILLE ROAD AND PIROG ROAD UNDER WATER. ALSO
            FLOODING OF FIELDS WEST OF CR 7 AND SR 52. WATER
            APPROACHING HOUSES.

&&

KLIPTON
Special weather statement, Mar 8, 6:54 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
654 PM EST SAT MAR 8 2008

NYZ064-065-090030-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-
656 PM EST SAT MAR 8 2008

...A HEAVY RAIN SHOWER IN EXTREME EASTERN ULSTER AND WESTERN
DUTCHESS COUNTIES...

AT 656 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR PLATTEKILL...OR ABOUT OVER
NEWBURGH...AND MOVING NORTH AT 60 MPH. RAINFALL RATES COULD REACH UP
TO A HALF INCH PER HOUR. IN ADDITION...A FEW RUMBLES OF THUNDER ARE
POSSIBLE WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
MODENA BY 700 PM...
HIGHLAND...HYDE PARK...NEW PALTZ AND FAIRVIEW BY 705 PM...
STAATSBURG AND PORT EWEN BY 710 PM...
RHINEBECK...RED HOOK AND KINGSTON BY 715 PM...

FRUGIS
Special weather statement, Mar 8, 7:40 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EST SAT MAR 8 2008

CTZ001-MAZ025-NYZ060-061-066-090130-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN DUTCHESS NY-
SOUTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-
740 PM EST SAT MAR 8 2008

...A STRONG THUNDERSTORM IN SOUTHERN COLUMBIA...NORTHEASTERN
DUTCHESS...SOUTHERN BERKSHIRE AND NORTHWESTERN LITCHFIELD COUNTIES...

AT 738 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR AMENIA...OR ABOUT 17 MILES EAST OF
RHINEBECK...AND MOVING NORTHEAST AT 45 MPH. HEAVY RAINFALL UP TO A
HALF INCH PER HOUR IS EXPECTED WITH THIS STORM. PEA SIZED HAIL IS
POSSIBLE WITH THIS STORM AS WELL.

THE THUNDERSTORM WILL BE NEAR...
MILLERTON AND SHARON BY 745 PM
FALLS VILLAGE BY 755 PM
CANAAN...WANGUM VILLAGE AND ASHLEY FALLS BY 800 PM
SHEFFIELD AND 6 MILES NORTHWEST OF NORFOLK BY 805 PM
SANDISFIELD BY 815 PM
OTIS BY 820 PM

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:19 PM ESTRiver Flood WarningALYRensselaer, Washington17 hr
Mar 8, 9:28 PM ESTRiver Flood WarningALYAlbany, Rensselaer, Saratoga31 hr
Mar 8, 9:50 PM ESTRiver Flood WarningALYMontgomery, Schenectady, Schoharie16 hr
Mar 8, 10:52 PM ESTRiver Flood WarningALYRensselaer, Saratoga, Washington38 hr
Mar 8, 10:52 PM ESTRiver Flood WarningALYRensselaer, Saratoga31 hr
Mar 8, 10:57 PM ESTRiver Flood WarningALYUlster8 hr
Mar 8, 11:26 PM ESTRiver Flood WarningALYDutchess5 hr
Mar 9, 12:01 AM ESTRiver Flood WarningALYSchoharie5 hr
Mar 9, 8:22 AM EDTSnow and Blowing Snow AdvisoryALYFulton, Hamilton, Herkimer14 hr

Nearby

Severe Thunderstorm Warnings in New York, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.